MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT HUMERAL DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT HUMERAL DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71691152
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, while drilling the distal screw using a sureshot, it was found the hole was out of alignment.They believe guide probe was set at "20" but it actually wasn't.It was loosed.Even when they tried to set "20" again, it did not work.Delay form, (0-30) minutes reported.Backup device available.No injury or impact to patient reported.
 
Additional Manufacturer Narrative
It was reported that during surgery, while drilling the distal screw using a sureshot, it was found the the hole was out of alignment.The associated sureshot humeral drill guide probe, used in treatment, was returned and evaluated.A visual inspection of the returned device shows the rod is bent.A review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A functional test noted no issue with the device.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.The device was manufactured in 2018.The probe is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Damage from repeated use can occur and some causes for the malfunction would include metal interference, probe not inserted correctly or damaged probe.The sureshot device user manual is available, identifying pre-operative requirements for use and troubleshooting suggestions if needed.Based on this investigation, the need for corrective action is not indicated at this time.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
SURESHOT HUMERAL DRILL GUIDE PROBE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9443678
Report Number1020279-2019-04343
Device Sequence Number19387970
Product Code OLO
UDI-Device Identifier00885556195284
UDI-Public00885556195284
Combination Product (Y/N)N
PMA/510(K) Number
K110240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71691152
Device Catalogue Number71691152
Device Lot Number18GK00016
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1